MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Model Number U3513084
Medical Device Problem Codes Break (1069); Burst Container or Vessel (1074); Difficult to Insert (1316); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 09/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right common femoral, the pta balloon was allegedly unable to be inserted through the sheath.It was further reported that the balloon ruptured and had difficulty in retracting through the introducer sheath and eventually the catheter broke off within the sheath.It was further reported that the device was removed as single unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter in two segments was received for evaluation.During visual evaluation, segment 1 was noted to consist of a portion of the catheter and y-body.A complete circumferential break was noted to the catheter.No anomalies to the luers/y-body.Segment two consisted of the remaining portion of catheter and balloon within an unknown sheath.The distal tip of the sheath was noted to be buckled.No other anomalies were noted.During functional evaluation, the balloon and catheter were removed from the sheath and catheter burst was noted near the circumferential break.No other functional testing was performed.Therefore, the investigation is inconclusive for the reported sheath insertion difficulty and balloon rupture as no evidence of the failures could be determined.The investigation is confirmed for the reported sheath removal difficulty as the device was returned with a segment of the catheter within the sheath and with the distal tip of the sheath buckled.The investigation is also confirmed for the reported detachment as the device was returned in two segments.The investigation is also confirmed for the identified catheter burst as a catheter burst was noted to segment two of the detached catheter.A definitive root cause for the alleged sheath insertion difficulty, sheath removal difficulty, detachment, balloon rupture and identified catheter burst could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 09/2024), g3, h6 (method).H11: h6 (device, result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15574057
Report Number2020394-2022-00790
Device Sequence Number14199339
Product Code LIT
UDI-Device Identifier00801741094170
UDI-Public(01)00801741094170
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU3513084
Device Catalogue NumberU3513084
Device Lot NumberCMFX0207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale